Some victims also tested positive for the powerful opioid, fentanyl.
The synthetic marijuana may have been laced with fentanyl, officials told WTNH.
Many of the overdoses occurred at the park, New Haven Green.
K2 and fentanyl have been linked to the rising nunmber of overdoses across the country, Katheryn Hawk, an emergency medicine physician and professor at Yale-New Haven Hospital, told CBS.
“The most important point is: When you buy something on the street, you never know what you're going to get,” Hawk said.
Hawk said that while some people recovered from the overdose with the help of naloxone, an opioid reversal drug, others did not.
Three people have been arrested in connection with the overdoses, including a man who may have been giving out free samples of K2, CBS reported.
Connecticut Gov. Dannel P. Malloy said in a release that state health officials are providing additional help to New Haven, and that 50 doses of naloxone have been provided to the city to help restock its supply.
"Today's emergency is deeply troubling and illustrative of the very real and serious threat that illicit street drugs pose to health of individuals," Malloy said.
Dr. Sten Vermund, dean of the Yale School of Public Health, told the New Haven Register that references to K2 as synthetic marijuana can be misleading.
Vermund called “K2” a “big potpourri” of potentially lethal drugs with dangerous side effects.
"There's so much garbage that's being sold and you can call it whatever you want to call it. Even the drug dealers don't know," Vermund said.